MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012535-100
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified right mid superficial femoral artery (sfa).A 7.0x100mm absolute pro was advanced and attempted to be fully deployed: however, the device partially deployed.It was noted that there was difficulty in turning the thumbwheel.The device was removed and another unspecified device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.
 
Additional Manufacturer Narrative
H6: device code 2017-failure to follow steps / instructions.A visual and functional analysis was performed on the returned unit.The reported deployment difficulty and thumbwheel resistance was unable to be confirmed as the stent was already fully deployed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.It was reported that an 0.018¿ guide wire was used in this event.It should be noted that the absolute pro self-expanding stent system utilizes a 0.035¿ (0.89 mm) guide wire as indicated on the product label and in the instructions for use (ifu).Additionally, the absolute pro instruction for use warns: ¿use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.¿ in this event, use of an 0.018¿ guide wire likely contributed to the difficulties encountered during use.The investigation determined that the reported difficulties appear to be due to use of an undersized guide wire.Based on the reported information and evaluation of the returned unit, it is likely that inadequate support for the shaft due to use of an undersized guidewire caused restriction to the distal shaft lumens in the anatomy (possibly over the aortic bifurcation), preventing movement of the shaft lumens and causing the thumbwheel to lock up resulting in partial deployment.The chatter marks noted on the entire length of the distal sheath are consistent with the sheath being bent over a tight radius with insufficient guide wire support.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11569583
Report Number2024168-2021-02398
Device Sequence Number3898560
Product Code NIP
UDI-Device Identifier08717648176098
UDI-Public08717648176098
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number0040161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1